I had a nexplanon inserted two days before my period was due……

………… will that lining that built up be shed or become a problem? I am now a week late for this period.

Great question!

A vey common side effect of the Nexplanon can be irregular bleeding. Some people lose their period completely; some have irregular spotting, and some people bleed more for the adjustment period. Sometimes it can take anywhere from 3-6 months for the body to adjust to the new hormone.  The reason this happens is because Nexplanon contains the hormone Progesterone, which over time stops the uterine lining from building up. Sometimes it will still build up and then shed. This is why someone may not have a period, or may have irregular bleeding. This is completely okay and healthy.

If you have any other questions or concerns or want to talk to a medical professional about your period, give Teen Clinic a call! 303-442-5160